Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 317, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2011, 6:31 PM CDT for Fentress County, Overton County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 23, 2011, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 130 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
563
WUUS54 KOHX 232331
SVROHX
TNC049-133-240015-
/O.NEW.KOHX.SV.W.0317.110623T2331Z-110624T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 715 PM CDT
* AT 627 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR ALGOOD...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN OVERTON COUNTY...
RURAL SOUTHWESTERN FENTRESS COUNTY...
RURAL SOUTHERN FENTRESS COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3618 8491 3616 8501 3617 8503 3615 8504
3614 8510 3616 8512 3616 8521 3620 8532
3623 8533 3624 8538 3629 8536 3640 8480
TIME...MOT...LOC 2331Z 280DEG 23KT 3622 8529
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 23, 3:15 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT THU JUN 23 2011 .DISCUSSION...UPPER TROUGH CENTERED OVER THE GREAT LAKES WITH THE ASSOCIATED FRONTAL SYSTEM EXTENDING SWWD THROUGH THE OH/TN VALLEYS AND THEN TURNING WWD INTO THE SRN PLAINS. LIMITED INSTABILITY AND MOISTURE IS PRODUCING A SLIGHT RISK OF SEVERE TSTMS THIS AFTERNOON. TSTM ACTIVITY TAPERING OFF THIS EVENING AS THE DIURNAL CYCLE DIMINISHES. THE GREAT LAKES TROUGH MOVES EWD OVER THE NEXT 72 HRS AS THE UPPER RIDGE OVER THE SRN ROCKIES ATTEMPS TO MOVE DOWNSTREAM. BY MON A BROAD UPPER RIDGE EXTENDS FROM THE SRN ROCKIES ENEWD ACROSS THE SRN PLAINS AND DEEP SOUTH. THIS WILL KEEP POPS IN THE 20-30 PCT RANGE AND INCREASE AFTN HIGH TEMPS INTO THE LOW/MID 90S BY THE BEGINNING OF THE NEXT WORKWEEK. THE UPPER RIDGE IS EXPECTED TO CONTINUE OVER THE DEEP SOUTH AND ACTUALLY EXPAND NWD A BIT. OF COURSE THIS CONTINUE THE WARM HUMID WEATHER WITH THE EXPECTATION OF AFTN TSTMS EACH DAY. BOTH THE GFS AND THE EURO BRING A "TROPICAL FEATURE" NWWD ACROSS YUCATAN INTO THE SWRN GULF ON DAYS 4-7. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 88 66 87 67 / 40 40 20 30 CLARKSVILLE 87 62 85 64 / 40 40 20 30 CROSSVILLE 81 64 81 60 / 40 40 30 20 COLUMBIA 88 68 88 68 / 30 30 20 20 LAWRENCEBURG 87 68 88 67 / 30 30 30 20 WAVERLY 88 64 86 66 / 40 40 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 23, 12:40 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1240 PM CDT THU JUN 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-241000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1240 PM CDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY AND TONIGHT. WITH SEVERE THUNDERSTORMS THAT DO DEVELOP...ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... WITH THE CONTINUANCE OF THE MOIST AND UNSTABLE AIRMASS ACROSS THE MID STATE THROUGH AT LEAST THE WEEKEND...ISOLATED SEVERE THUNDERSTORMS WILL ALSO CONTINUE TO BE POSSIBLE. WITH SEVERE THUNDERSTORMS THAT DO DEVELOP...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 21
In the hours before
Special weather statement, Jun 23, 4:22 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 422 PM CDT THU JUN 23 2011 TNZ010-011-031-033-034-232200- CLAY-FENTRESS-JACKSON-OVERTON-PICKETT- 422 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...JACKSON... OVERTON AND PICKETT COUNTIES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LIVINGSTON...MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR... LIVINGSTON BY 430 PM CDT. JAMESTOWN BY 500 PM CDT. WINDS AROUND 40 MPH AND SOME SMALL HAIL ARE EXPECTED WITH THIS STORM. 21
Local storm report, Jun 23, 4:58 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 8 S LIVINGSTON 36.27N 85.33W
06/23/2011 OVERTON TN 911 CALL CENTER
TREES DOWN ACROSS SOUTHERN PORTION OF COUNTY.
&&
21Special weather statement, Jun 23, 5:12 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 512 PM CDT THU JUN 23 2011 TNZ011-034-232315- FENTRESS-PICKETT- 512 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND PICKETT COUNTIES... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF JAMESTOWN...MOVING EAST AT 40 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jun 23, 5:16 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 516 PM CDT THU JUN 23 2011 TNZ032-033-066-232315- CUMBERLAND-OVERTON-PUTNAM- 516 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...OVERTON AND PUTNAM COUNTIES... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTEREY...OR 14 MILES SOUTH OF LIVINGSTON...MOVING EAST AT 35 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Jun 23, 5:27 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 5 E LIVINGSTON 36.39N 85.24W
06/23/2011 OVERTON TN TRAINED SPOTTER
TREES DOWN ON HWY 42 NEAR RIGMAN ROAD BLOCKED TEMPORARILY
&&
RETSpecial weather statement, Jun 23, 6:27 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 627 PM CDT THU JUN 23 2011 TNZ033-034-240030- FENTRESS-OVERTON- 627 PM CDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND OVERTON COUNTIES... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MONTEREY...OR 10 MILES SOUTH OF LIVINGSTON...MOVING EAST AT 30 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 40 min |
| Jun 23, 6:36 PM CDT | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 39 min |
| Jun 23, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.